MAUDE Adverse Event Report: SMITH & NEPHEW, INC. SCR BIORCI 7X25MM (8MM HEAD) STRL BX 1; SCREW, FIXATION, BONE

SMITH & NEPHEW, INC. SCR BIORCI 7X25MM (8MM HEAD) STRL BX 1; SCREW, FIXATION, BONE
Model Number 7207557
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/12/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during the process of screwing this device, it loses strength.It was decided to back off the screw of the tunnel, and then, we noticed that it was broken in half, a distal part of the screw was inside the patient and all parts wereremoved from patient.No patient injuries were reported and a smith and nephew backup was available.
 
Additional Manufacturer Narrative
Due to no product return the complaint could not be ultimately confirmed.Definitive conclusions, accurate investigation and evaluation are not possible without product to evaluate.
 
Additional Manufacturer Narrative
One 7207557 sterile biorci ha 7x25mm screw returned.Dimensional inspection confirmed that this was a 7x25mm screw.This product has an 8mm head which requires consideration when preparing the bone tunnel.The diameter needs to accommodate the 8mm head.The screw was broken just over one thread below the head which indicate excessive torque factored at that location.As reported, the missing piece; approximately 13 mm was not returned.The star hex is burnished as well as the remaining thread.The product's ifu clearly specifies: "if using a 7 x 25 mm screw with an 8 mm head, it is essential to use a stepped router during drilling in order to provide an adequate space for both the head of the screw and the graft".This counter bore is necessary to create space which will accommodate the 8mm screw head and the graft.If there is not sufficient space for the head and graft, force then becomes a factor for potential failure.The physical condition of the return indicates difficulty with proper insertion.The ifu also says: "excessive force should not be placed on the delivery instrument" and "the starter must be utilized with the biorci screws to minimize screw breakage during insertion." no root cause related to the manufacturing of this device was confirmed.

Brand Name
SCR BIORCI 7X25MM (8MM HEAD) STRL BX 1
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key7781971
Report Number1219602-2018-01048
Device Sequence Number227899
Product Code HWC
UDI-Device Identifier03596010426208
UDI-Public(01)03596010426208(17)230301(10)50718067
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K992396
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/17/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number7207557
Device Catalogue Number7207557
Device Lot Number50718067
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/25/2018
Initial Date Received by Manufacturer 07/19/2018
Supplement Date Received by Manufacturer09/13/2018
10/16/2018
Initial Report FDA Received Date08/14/2018
Supplement Report FDA Received Date09/16/2018
10/17/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age37 YR